MAUDE Adverse Event Report: COOK IRELAND LTD ECHOTIP ACUCORE ULTRASOUND BIOPSY NEEDLE; FCG KIT, NEEDLE, BIOPSY

COOK IRELAND LTD ECHOTIP ACUCORE ULTRASOUND BIOPSY NEEDLE; FCG KIT, NEEDLE, BIOPSY
Model Number G59746
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/24/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Pma/510(k): k230909.Investigation is still pending, a follow up mdr will be submitted to include the investigation conclusions.
 
Event or Problem Description
The dr successfully did the first pass with the acucore without incident.The assistant was about to put the stylet back in and hub which seems to be plastic in the accompanying picture separated from the proximal part of the needle handle.Apparently, they tried to salvage it but could not.There seems to be a break within the needle apparatus which separated, and the needle would not go out of the tip of the sheath.The handle is between 3-4 and there is not needle exiting the sheath.No patient impact reported.The following information has been received via email on (b)(6)2024.-please describe the anatomical location of the intended target site (pancreas, stomach, lungs etc.).Pancreas.-when was the issued with the product noted? on advancement of the sheath/needle or on needle retraction? the assistant was about to put the stylet back in.-how many samples were obtained (passes completed) with this needle? (1).The following information has been requested via email on (b)(6)2024.The following information has been received via email on (b)(6)2024.1.Was gaining access to the target site difficult? no.2.Was the device used in a tortuous position? no per dr.3.Was puncture of the target site difficult? no ¿ the lesion was described as ¿not hard¿.(correction lymph node).4.Please describe the size of the intended target site.No recall but if it was a lymph node-1-2cm.5.Was the device damaged in packaging prior to removal? no-did not appear to be because they used it.6.Was the device damaged on removal from packaging? no-our tray allows for the assistant to easily removed the needle from it.7.Was force required to remove the device? no.8.What intervention (if any) was required? no.9.Was the secondary intervention performed during the same procedure as the device failure or was it scheduled for another day? n/a, same procedure, another day no-another needle was used to successfully finished the procedure to get one more sample-boston scientific acquire.10.Were any other defects observed on the device prior to return (e.G.Kinks, bends, breaks etc.)? no.A.If yes, please specify what was observed and where on the device it was observed.11.What is the scope manufacturer and model number that was used? olympus linear echoendoscope.12.Was resistance felt while inserting the device through the scope? no.13.Was the scope recently serviced / repaired? not known.14.Was the syringe used during the procedure, after the stylet was removed? no.15.Was difficulty experienced while retracting the needle? no (not at first it behaved well on the first pass.) 16.Was it possible to fully retract the needle into the sheath before removing the device from the patient? yes.17.Was the endoscope in a flexed or twisted position at any time during the procedure? no per dr.18.Was the stylet partially removed when advancing the needle into the target site? yes, on the second pass per the nurse.19.Was there difficulty locking the sheath (or needle) in place or slipping experienced during use? no.20.Was there difficulty in attaching or detaching the device to the accessory channel port on the scope? no-not on the first pass-do not know when the break (disconnection of inner needle function) happened but the needle seemed to be fine during the first pass but this was discovered after the assistant pushed the stylet to push sample out after first pass and then withdrew stylet to push air.The asst then tried to fix it and reuse it for second pas where the problem was discovered (break that showed in the picture).21.When the needle tip was advanced into the target site was the distal scope position.Adjusted so as to strain or flex the needle? no.22.If an ebus procedure did the needle tip hit the cartilage rings of the trachea? not ebus.23.If not with the device in question, how was the procedure performed and/or finished? a boston scientific acquire needle was used to finish the procedure.The following information has been requested via email on (b)(6)2024.3.(b)(4): there seems to be a break within the needle apparatus which separated, and the needle would not go out of the tip of the sheath." is this a separate break to the break in the image provided?.
 
Event or Problem Description
A supplemental report is being submitted due to completion of the investigation on 14-feb-2025.
 
Additional Manufacturer Narrative
Device evaluation: the device evaluation could not be completed as the device was not returned for evaluation.An image was provided to support the complaint investigation.It appears that the luer lock fitting separated from needle handle.Clarification was requested as follows: ¿could you please go out to the customer to confirm if the needle break was distal or proximal? from the picture below it is known that the stylet hub separated from the needle handle.It is unknown where the needle break is located?¿ and: ¿there seems to be a break within the needle apparatus which separated, and the needle would not go out of the tip of the sheath." is this a separate break to the break in the image provided?¿ response was received as follows: ¿i was able to ask some staff today about this needle and unfortunately, no one recalls much about the case.Since it happened in september, a lot of time and other cases have passed.I wish i could get you something more specific, but i was unsuccessful.Hopefully we have not had many complaints in the acucore.This account ordered 208 in 2024 with only the one incident.So hopefully there have been virtually no complaints like this one.¿ it should be noted that this file is related to another complaint files.For details of the other investigations please refer to (b)(4).Manufacturing records: prior to distribution, all echo-bx-3-22 devices are subjected to a visual inspection and functional inspection to ensure device integrity.A review of the manufacturing records for echo-bx-3-22 of lot number c2188168 did not reveal any discrepancies that could have contributed to this complaint issue.Review historical data: the review of relevant manufacturing records confirms the failure mode has not previously occurred for this work order.Instructions for use and/label: the notes section of the instructions for use, ifu0136 which accompanies this device instructs the user to; "visually inspect with particular attention to kinks, bends and breaks.If an abnormality is detected that would prohibit proper working condition, do not use¿.There is no evidence to suggest that the customer did not follow the instructions for use (ifu0136).Image review: an image was not returned for evaluation.Root cause analysis: a definitive root cause for the customer complaint could not be determined from the available information.As no device was returned for evaluation a possible root cause is difficult to determine but could be attributed to user technique or device handling.It is possible that excessive force was applied ¿after the assistant pushed the stylet to push sample out after first pass and then withdrew stylet to push air¿, as per information provided in q20.Of additional information.That excessive force could cause the luer lock fitting to separate from needle handle and cascade the effect on needle advancement difficulty reported in description of event.Customer also mentioned that ¿there seems to be a break within the needle apparatus which separated, and the needle would not go out of the tip of the sheath.¿ several attempts were made to obtain information where the break is located, but we do not have definitive evidence from the customer on this.Should this information become available the file will be updated accordingly.Summary: complaint is confirmed based on customer and/or rep testimony.According to the initial reporter, the patient did not require any additional procedures due to this occurrence.Complaints of this nature will continue to be monitored for potential emerging trends.

Brand Name
ECHOTIP ACUCORE ULTRASOUND BIOPSY NEEDLE
Common Device Name
FCG KIT, NEEDLE, BIOPSY
Manufacturer (Section D)
COOK IRELAND LTD
o halloran road
limerick
Manufacturer (Section G)
COOK IRELAND LTD
o halloran road
national technology park
limerick
Manufacturer Contact
sinead o'leary
o halloran road
national technology park
limerick 
MDR Report Key20513615
Report Number3001845648-2024-00618
Device Sequence Number20972191
Product Code FCG
UDI-Device Identifier00827002597464
UDI-Public(01)00827002597464(17)250627(10)C2188168
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K230909
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 02/14/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/27/2025
Device Model NumberG59746
Device Catalogue NumberECHO-BX-3-22
Device Lot NumberC2188168
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Distributor Facility Aware Date09/24/2024
Event Location Hospital
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/26/2024
Supplement Date Received by Manufacturer09/26/2024
Initial Report FDA Received Date10/23/2024
Supplement Report FDA Received Date03/05/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured06/27/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexMale